MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE
Model Number 1005203
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the patient presented with complete occlusion of the lower leg and sepsis.The procedure was to treat the restenosed lesion in an artery below the knee with heavy calcification and mild tortuosity.The hi-torque spartacore guidewire (gw) was advanced with difficulty due to the anatomy.The gw was used with an atherectomy system.Then during dilatation with an armada balloon it was noted that a piece of the gw remained in the patient.Later in the day, due to the severe sepsis, the patient's leg was amputated.Per the physician, the amputation was not related to the gw separation.There was no reported adverse patient sequela or a clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material separation was confirmed.The reported difficult to advance could not be tested as it was based on operational context.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported difficult to advance appears to be related to the operational context of the procedure; however, a conclusive cause for the reported material separation and patient effect cannot be determined.In this case, it is likely that the guide wire interacted with the patient¿s heavily calcified and mildly tortuous lesion during advancement, as resistance was noted, resulting in the reported difficult to advance.Factors that may contribute to a material separation (core) include, but are not limited to, tensile strength, corrosion, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.It is possible that manipulation of the guide wire during its interaction with the lesion may have contributed to the reported material separation (core) and noted material separation (coils); however, this cannot be confirmed.Additionally, the separated portion of the guide wire was not retrieved from the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE SPARTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15533878
Report Number2024168-2022-10256
Device Sequence Number5256250
Product Code DQX
UDI-Device Identifier08717648014031
UDI-Public08717648014031
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number1005203
Device Catalogue Number1005203
Device Lot Number2040462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown